Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 97, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 1, 2011, 7:08 PM CDT for 5 counties in Wisconsin; Aitkin County, Carlton County, Pine County, Minnesota. It was in force for 52 min. 42 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 1, 2011, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Aitkin County, MN, Carlton County, MN, Pine County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 104 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:08 PM CDT | HAIL 1 | Hawthorne, WI | ROUTE 53 AND COUNTY ROAD B |
| Jul 1, 7:14 PM CDT | TSTM WND DMG | Grantsburg, WI | NUMEROUS TREES DOWN AND POWER OUT. |
| Jul 1, 7:14 PM CDT | TSTM WND GST 80 | Grantsburg, WI | PARTIAL ROOF LOSS TO TWO BUILDINGS. WIDESPREAD TREE DAMAGE WITH LARGE TREES UPROOTED. HIGHWAY 70 AND MANY SIDE ROADS IMPASSABLE. NO POWER. RED CROSS OPENED SHELTER TO DISTRIBUTE FOOD AND WATER. |
| Jul 1, 7:15 PM CDT | TSTM WND DMG | 2 W Danbury, WI | SHINGLE DAMAGE TO ROOF ON 2 STORY HOME ALONG HIGHWAY 77. SEVERAL TREES DOWN IN AREA. |
| Jul 1, 7:15 PM CDT | TSTM WND DMG | 3 E Cloverdale, MN | SECOND STORY OF HOUSE WAS SLIGHTLY ROTATED. DAMAGE TO OUT BUILDING ROOF. MANY TREES DOWN. ONE LARGE HEALTHY TREE UPROOTED IN YARD. |
| Jul 1, 7:16 PM CDT | HAIL 1 | Brule, WI | |
| Jul 1, 7:17 PM CDT | TSTM WND DMG | 15 E Hinckley, MN | MANY 2 FOOT DIAMTER TREES DOWN |
| Jul 1, 7:17 PM CDT | TSTM WND DMG | 8 E Hinckley, MN | NUMEROUS TREES DOWN EAST OF HINCKLEY. PINE COUNTY SHERIFF DISPATCH. CORRECTED TIME AND LOCATION. |
| Jul 1, 7:18 PM CDT | TSTM WND DMG | 5 Nw Siren, WI | CAMPER-TRAILED RECIEVED SIGNIFICANT DAMAGE WITH ONLY ONE WALL LEFT INTACT. NO ONE WAS INSIDE AT TIME OF STORM. |
| Jul 1, 7:18 PM CDT | TSTM WND DMG | Trade Lake, WI | SIGNIFICANT WIND DAMAGE. NUMEROUS TREES BLOWN DOWN. BOATS FLIPPED AND BLOWN ON SHORE. SPOTTER INDICATED THIS WAS LIKELY STRAIGHT LINE WIND DAMAGE. |
| Jul 1, 7:18 PM CDT | NON-TSTM WND DMG | 6 W Webster, WI | SEVERAL TREES TOPS SNAPPED OFF |
| Jul 1, 7:19 PM CDT | TSTM WND DMG | Webster, WI | WIDESPREAD TREE DAMAGE AROUND YELLOW LAKE. MANY TREES UPROOTED. WIDESPREAD STRUCTURE AND POWERLINE DAMAGE FROM TREES. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | Grantsburg, WI | 3.5 ACRE YARD HAS LOST NEARLY EVERY TREE SOME LARGE OAK TREES OVER 50 YEARS OLD. DAMAGE LOOKS LIKE STRAIGHT LINE WINDS. FIREWORKS TENT BLOWN OVER. CORRECTED TIME. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | Hinckley, MN | NUMEROUS TREES DOWN EAST OF HINCKLEY. PINE COUNTY SHERIFF DISPATCH. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | Pine City, MN | NUMEROUS TREES DOWN IN PINE CITY AND TO THE EAST. PINE COUNTY SHERIFF. |
| Jul 1, 7:20 PM CDT | TSTM WND DMG | Webster, WI | WIDESPREAD TREE DAMAGE IN WESTER AND SURROUNDING AREA. MANY TREES HAD FALLEN ON BUILDINGS AND CAMPERS. NO POWER. |
| Jul 1, 7:21 PM CDT | TSTM WND DMG | 5 W Webster, WI | COUNTY ROAD F AND FF. TREES DOWN. SIDING COMING OFF HIS HOUSE. ROOF DAMAGE. |
| Jul 1, 7:22 PM CDT | TSTM WND DMG | 4 N Webster, WI | SWATH OF TREES SNAPPED OFF ALONG COUNTY ROAD U. SEVERAL TREES ON HOMES AND BLOCKING DRIVEWAYS. |
| Jul 1, 7:22 PM CDT | TSTM WND GST 100 | 5 Nne Webster, WI | TWO HOMES ON EAST SIDE OF JOHNSON LAKE HAD ENTIRE ROOF LIFTED OFF ALONG WITH WIDESPREAD TREE DAMAGE AND SEVERAL TREES SNAPPED OFF. DAMAGE SEEN FROM AERIAL SURVEY CONDUCTED BY COUNTY SHERIFF. |
| Jul 1, 7:23 PM CDT | TSTM WND DMG | Webb Lake, WI | MANY LARGE TREES BLOWN DOWN...INCLUDING 18 INCH DIAMETER NORWAY PINES. |
| Jul 1, 7:24 PM CDT | TSTM WND GST 51 | 4 Nne Randall, WI | MEASURED AT THE LIND RAWS SITE. |
| Jul 1, 7:25 PM CDT | TSTM WND DMG | 10 Ne Webster, WI | NUMBEROUS TREES DOWN ALONG COUNTY ROAD A FROM BUSHY ROAD THROUGH SAND LAKE AND VOYAGERS VILLAGE AREA. NUMBEROUS TREES ON HOMES/CABINS AND BLOCKING DRIVEWAYS. |
| Jul 1, 7:25 PM CDT | TSTM WND DMG | 5 Nne Webster, WI | WIDESPREAD TREE DAMAGE AND POWER LINES DOWN. SEVERAL LARGE TREES UPROOTED. MANY TREES ON BUILDINGS AND BLOCKING ROADS/DRIVEWAYS. |
| Jul 1, 7:25 PM CDT | TSTM WND DMG | Danbury, WI | TREES BLOWN DOWN...SEVERAL FALLING ON CARS OR STRUCTURES. MOBILE HOME DAMAGED. RELAYED BY MEDIA. |
| Jul 1, 7:25 PM CDT | TSTM WND DMG | Webb Lake, WI | WIDESPREAD TREE DAMAGE. ALL POWERLINES ALONG COUNTY ROAD H BETWEEN WEBB LAKE AND FISH LAKE WERE DOWN. |
| Jul 1, 7:28 PM CDT | TSTM WND DMG | 1 W Danbury, WI | CORRIDOR OF INTENSE DOWNBURST WIND DAMAGE FOUND JUST WEST OF DANBURY. 1/4 MILE WIDE AND 500 YD LONG AREA WHERE EVERY TREE WAS SNAPPED OR FLATTENED. CONSISTENT WITH STRAIGHT-LINE WIND DAMAGE PATTERNS. DAMAGE SURVEY CONTINUES. |
| Jul 1, 7:28 PM CDT | TSTM WND GST 100 | 1 W Danbury, WI | CORRIDOR OF INTENSE DOWNBURST WIND DAMAGE FOUND JUST WEST OF DANBURY. 1/4 MILE WIDE AND 500 YD LONG AREA WHERE EVERY TREE WAS SNAPPED OR FLATTENED. CONSISTENT WITH STRAIGHT-LINE WIND DAMAGE PATTERNS. WIND SPEEDS ESTIMATED TO BE IN EXCESS OF 100 MPH BASED ON OB |
| Jul 1, 7:30 PM CDT | TSTM WND DMG | 1 N Askov, MN | LARGE TREES BLOWN DOWN. |
| Jul 1, 7:30 PM CDT | TSTM WND DMG | Grantsburg, WI | 3.5 ACRE YARD HAS LOST NEARLY EVERY TREE SOME LARGE OAK TREES OVER 50 YEARS OLD. DAMAGE LOOKS LIKE STRAIGHT LINE WINDS. FIREWORKS TENT BLOWN OVER. |
| Jul 1, 7:35 PM CDT | TSTM WND DMG | 3 Ene Cozy Corner, WI | WIDESPREAD WIND DAMAGE TO TREES IN DAIRYLAND AREA. LOTS OF HOMES IMPACTED BY FALLING TREES. ONE TREE FELL THROUGH THE ROOF OF A HOUSE. TIME ESTIMATED ON RADAR. |
| Jul 1, 7:45 PM CDT | TSTM WND DMG | Minong, WI | ROOF BLOWN OFF A BUSINESS ALONG HIGHWAY 53. |
| Jul 1, 7:50 PM CDT | TSTM WND DMG | Wascott, WI | NUMEROUS TREES BLOWN DOWN. SOME POWER LINES ALSO DOWN. |
| Jul 1, 7:50 PM CDT | TSTM WND GST 56 | 3 Wsw Minong Flowage, WI | MEASURED AT THE MINONG RAWS SITE. |
| Jul 1, 7:51 PM CDT | TSTM WND DMG | 2 Ene Wascott, WI | AT RED LAKE RESORT...MANY TREES BLOWN DOWN. CAMPERS AND CARS SMASHED. TIME ESTIMATED FROM RADAR. |
| Jul 1, 7:51 PM CDT | TORNADO 2 | 3 Sw Solon Springs, WI | NWS SURVEY DETERMINED EF-2 TORNADO STRUCK SW OF SOLON SPRINGS. A HOUSE WAS DESTROYED...AND SEVERAL OTHER STRUCTURES AND HOUSES WERE DAMAGED. MANY TREES WERE SNAPPED OR UPROOTED. PEAK WINDS ESTIMATED 120-130 MPH. THERE WERE SOME INJURIES...BUT AN UNKNOWN NUMBER |
| Jul 1, 7:55 PM CDT | TSTM WND DMG | Solon Springs, WI | AIRPORT HANGAR COLLAPSED. ROOF BLOWN OFF A BUILDING AND FOUND LAYING 1/8 MILE TO THE EAST. |
| Jul 1, 8:04 PM CDT | TSTM WND DMG | Hayward, WI | MANY TREES DOWN |
| Jul 1, 8:05 PM CDT | TSTM WND DMG | 4 Wsw Upper Eau Claire, WI | TREES BLOWN DOWN. SOME TREES TOOK DOWN POWER LINES. |
| Jul 1, 8:05 PM CDT | TSTM WND DMG | Hayward, WI | STOP SIGN SNAPPED OFF ON MAIN STREET. CORRECTED TIME. |
| Jul 1, 8:10 PM CDT | TSTM WND DMG | 6 E Hayward, WI | STRAIGHT LINE WINDS ESTIMATED BETWEEN 50 AND 60 MPH. POWER IS OUT. NUMEROUS TREES DOWN. |
| Jul 1, 8:10 PM CDT | TSTM WND DMG | 6 S Trego, WI | LARGE BILLBOARD BLOWN DOWN. |
| Jul 1, 8:10 PM CDT | TSTM WND DMG | Solon Springs, WI | POWER OUT. NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 32 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:08 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4059 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.8
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS53 KDLH 020008
SVRDLH
MNC001-017-115-WIC007-013-031-113-129-020100-
/O.NEW.KDLH.SV.W.0097.110702T0008Z-110702T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
708 PM CDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
PINE COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHWESTERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
BURNETT COUNTY IN NORTHWEST WISCONSIN...
DOUGLAS COUNTY IN NORTHWEST WISCONSIN...
WESTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
WASHBURN COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 800 PM CDT
* AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM RUTLEDGE TO GRANTSBURG TO
7 MILES SOUTHEAST OF WYOMING...AND MOVING EAST AT 65 MPH.
ADDITIONALLY...POTENTIALLY DAMAGING WINDS TO 60 MPH WERE OCCURRING
BEHIND THE MAIN LINE OF STORMS. THEREFORE DO NOT LET YOUR GUARD
DOWN AFTER THE INITIAL LINE OF STORMS MOVES THROUGH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRUNO AND TRADE LAKE AROUND 715 PM CDT.
DUXBURY AND YELLOWLAKE AROUND 720 PM CDT.
CLAM LAKE AND SIREN AROUND 725 PM CDT.
SPOONER AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS
MAGNITUDE AND MAY BE OVERTURNED.
&&
LAT...LON 4572 9218 4572 9252 4564 9254 4564 9288
4573 9288 4573 9315 4598 9315 4600 9307
4614 9306 4616 9334 4650 9272 4658 9157
4620 9124 4563 9144 4563 9215
TIME...MOT...LOC 0006Z 248DEG 56KT 4624 9286 4582 9268
4525 9290
WIND...HAIL 70MPH 1.00IN
$$
LAMERS2 follow-up statements
417
WWUS53 KDLH 020025
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
725 PM CDT FRI JUL 1 2011
MNC001-017-115-WIC007-013-031-113-129-020100-
/O.CON.KDLH.SV.W.0097.000000T0000Z-110702T0100Z/
CARLTON MN-PINE MN-BURNETT WI-WASHBURN WI-SAWYER WI-AITKIN MN-
DOUGLAS WI-BAYFIELD WI-
725 PM CDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BAYFIELD...DOUGLAS...SOUTHEASTERN AITKIN...WESTERN SAWYER...
WASHBURN...BURNETT...PINE AND SOUTHEASTERN CARLTON COUNTIES UNTIL 800
PM CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KERRICK TO SIREN TO OSCEOLA...MOVING EAST AT 70 MPH.
WE HAVE RECEIVED NUMEROUS REPORTS OF LARGE TREES AROUND 2 FEET IN
DIAMETER SNAPPED OFF AND BLOWN DOWN...AS WELL AS SMALL FARM
OUTBUILDINGS BEING DAMAGED OR DESTROYED.
THIS IS AN EXTREMELY DANGEROUS SITUATION! SEEK SHELTER NOW IN A
REINFORCED STRUCTURE!
SEVERE THUNDERSTORMS WILL BE NEAR...
HOLYOKE AND MCKENZIE LAKE AROUND 730 PM CDT.
MINONG FLOWAGE...TREGO AND SPOONER AROUND 740 PM CDT.
SAINT CROIX FLOWAGE AND WASCOTT AROUND 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND SPEEDS
POSSIBLE. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. MOVE
IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4572 9218 4572 9252 4564 9254 4564 9288
4573 9288 4573 9315 4598 9315 4600 9307
4614 9306 4616 9334 4650 9272 4658 9157
4620 9124 4563 9144 4563 9215
TIME...MOT...LOC 0023Z 253DEG 64KT 4634 9254 4583 9222
4531 9261
WIND...HAIL 70MPH <.75IN
$$
LAMERS894
WWUS53 KDLH 020034
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
734 PM CDT FRI JUL 1 2011
MNC001-017-115-WIC007-013-031-113-129-020100-
/O.CON.KDLH.SV.W.0097.000000T0000Z-110702T0100Z/
CARLTON MN-PINE MN-BURNETT WI-WASHBURN WI-SAWYER WI-AITKIN MN-
DOUGLAS WI-BAYFIELD WI-
734 PM CDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BAYFIELD...DOUGLAS...SOUTHEASTERN AITKIN...WESTERN SAWYER...
WASHBURN...BURNETT...PINE AND SOUTHEASTERN CARLTON COUNTIES UNTIL 800
PM CDT...
AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING EXTREME DAMAGING
WINDS IN EXCESS OF 90 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BELDEN TO HERTEL TO 7 MILES WEST OF AMERY...MOVING
EAST AT 75 MPH.
THIS IS AN EXTREMELY SERIOUS SITUATION! MOVE INTO AN INTERIOR ROOM
IN A REINFORCED STRUCTURE AS QUICKLY AS POSSIBLE. THERE WILL BE
CORRIDORS OF EXTREMELY DAMAGING WINDS ACROSS THE WARNED AREA!
SEVERE THUNDERSTORMS WILL BE NEAR...
MINONG FLOWAGE...TREGO AND SPOONER AROUND 740 PM CDT.
SAINT CROIX FLOWAGE...WASCOTT...AND SARONA AROUND 745 PM CDT.
HAWTHORNE...SOLON SPRINGS AND BENNETT AROUND 750 PM CDT.
LAKE NEBAGAMON...AND HAYWARD AROUND 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4572 9218 4572 9252 4564 9254 4564 9288
4573 9288 4573 9315 4598 9315 4600 9307
4614 9306 4616 9334 4650 9272 4658 9157
4620 9124 4563 9144 4563 9215
TIME...MOT...LOC 0032Z 253DEG 64KT 4638 9230 4587 9199
4535 9240
WIND...HAIL 100MPH <.75IN
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:51 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 1, 6:51 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 651 PM CDT FRI JUL 1 2011 .AVIATION...07/02/00Z ISSUANCE... STRONG COLD FRONT GOING THROUGH THE AREA THIS EVENING. LOCAL VLIFR IN A LARGE CLUSTER OF THUNDERSTORMS FROM STC TO DLH WILL CONTINUE TO BE ACCOMPANIED BY LOCAL WINDS TO 65 KNOTS AND LOCAL SHOWERS OF HAIL TO 4 INCHES DIAMETER. THE THUNDERSTORM CLUSTER WILL CONTINUE OUT OVER WESTERN LAKE SUPERIOR AND MOST OF NORTHWEST WISCONSIN TILL MIDNIGHT. NORTHWEST WISCONSIN AND THE DULUTH AREA WILL SLOWLY IMPROVE TO MVFR WITH CLOUDS THEN VFR UNDER CLEARING SKIES DURING THE DAY SATURDAY. TO THE WEST...MVFR IN AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS...OVER MOST OF NORTHEAST MN...WILL BE FOLLOWED BY CLEARING AND VFR LATE TONIGHT... CONTINUING SATURDAY. && .PREV DISCUSSION... /ISSUED 252 PM CDT FRI JUL 1 2011/ DISCUSSION...LATEST REGIONAL SURFACE ANALYSIS SHOWS A COLD FRONT ACROSS OUR FCST AREA...EXTENDING FROM NEAR CRANE LAKE SSWWD TO AITKIN. AHEAD OF THE FRONT THE ATMOSPHERE HAS DESTABILIZED WITH TEMPS IN THE 80S AND LOWER 90S AND DEW POINTS IN THE 70S. THIS HAS RESULTED IN MLCAPE VALUES OF 3000 TO 6000 J/KG AND HEAT INDICIES GENERALLY RANGING FROM 95 TO 105. EVEN WITH FAIRLY STRONG CONVERGENCE ALONG THE FRONT...A CAPPING INVERSION HAS INHIBITED CONVECTION FROM DEVELOPING SO FAR TODAY. WE DO EXPECT THE CAP TO BREAK EVENTUALLY WHICH SHOULD RESULT IN RAPID THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. FOR FURTHER DETAILS...PLEASE REFER TO SWODY1 ISSUED BY THE SPC. THE THUNDERSTORM COVERAGE SHOULD INCREASE EAST OF THE COLD FRONT THROUGH THE EARLY EVENING HOURS. THEN THE AREA OF STORMS SHOULD GRADUALLY PROPAGATE EWD WITH THE FRONT. THE THUNDERSTORMS WILL EXIT EAST OF OUR CWA BY EARLY SATURDAY MORNING. HIGH PRESSURE WITH COOLER AND LESS HUMID CONDITIONS WILL BUILD OVER THE UPPER MIDWEST THROUGH EARLY NEXT WEEK. EXTENDED...MONDAY NIGHT THROUGH FRIDAY. ALL THE MODELS SHOW A MOISTURE STARVED COLD FRONT CROSSING OUR AREA MONDAY NIGHT...ANTICYCLONIC CURVATURE AND WARMTH ALOFT WILL MITIGATE THE STRENGTH OF ANY THUNDERSTORMS AND FURTHER WEAKEN THE FRONT. RAIN ASSOCIATED WITH WILL DEPART TUESDAY AFTERNOON OR EARLY EVENING. HIGH PRESSURE FROM ALBERTA AND SASKATCHEWAN WILL BUILD EASTWARD ABOVE THE MANITOBA LAKES AND ACROSS THE HUDSON BAY BASIN...RESULTING IN AN INCREASINGLY CHILLY ONSHORE FLOW ACROSS OUR AREA. MORE CHILLY AIR FROM NORTHWEST CANADA WILL REINFORCE THE COOL AND DRY PATTERN AS A COOL WEST TO EAST ZONAL FLOW...KEEPS MOISTURE TO OUR SOUTH. && .POINT TEMPS/POPS... DLH 58 79 52 78 / 60 10 10 10 INL 58 77 47 78 / 30 10 10 10 BRD 59 81 54 81 / 60 10 10 10 HYR 63 83 52 82 / 70 10 10 10 ASX 60 81 52 79 / 60 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ038. WI...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR WIZ001>004-006>009. LS...NONE. && SHORT TERM...EOM AVIATION...EOM
Hazardous weather outlook, Jul 1, 10:59 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1059 AM CDT FRI JUL 1 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1059 AM CDT FRI JUL 1 2011 ...HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY... ...THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY ACROSS MOST OF THE NORTHLAND. WIDESPREAD TEMPERATURES IN THE 80S AND LOWER 90S WILL BE LIKELY...WITH MID 90S EXPECTED ACROSS MUCH OF NORTHWEST WISCONSIN. HEAT INDEX VALUES...FROM SOUTHERN DOUGLAS AND PINE COUNTY EAST TO SOUTHERN IRON AND PRICE COUNTY...WILL TOP OUT AROUND 95 TO 105 DEGREES. A HEAT ADVISORY HAS BEEN POSTED FOR THIS AREA. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF THE NORTHLAND. A COLD FRONT WILL MOVE THROUGH AND PRODUCE STORMS LATER TODAY. SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...LOCALLY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. MONITOR THE WEATHER CONDITIONS LATER TODAY...AND STAY AWARE OF ANY WATCHES AND WARNINGS THAT MAY BE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-021030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1059 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. BERDES MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 1, 4:37 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
437 PM CDT FRI JUL 1 2011
MNZ012-012155-
NORTHERN COOK/NORTHERN LAKE-
437 PM CDT FRI JUL 1 2011
...STRONG THUNDERSTORMS CONTINUE TO AFFECT FAR NORTHERN COOK
COUNTY...
AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ROSIE LAKE...MOVING
NORTHEAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
CLEARWATER LAKE... ROSIE LAKE... DANIELS LAKE...
BOATERS AND CANOERS SHOULD MOVE TO SHORE IMMEDIATELY!
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4810 9020 4798 9051 4805 9063 4811 9057
4811 9039 4810 9035 4812 9032 4811 9020
LAMERSSpecial weather statement, Jul 1, 5:07 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 507 PM CDT FRI JUL 1 2011 MNZ038-WIZ001>004-006>009-012345- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...HINCKLEY...SUPERIOR...WASHBURN... ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 507 PM CDT FRI JUL 1 2011 ...BE ALERT FOR SEVERE THUNDERSTORMS THIS EVENING IN NORTHWEST WISCONSIN... AT 5 PM CDT...DOPPLER RADAR SHOWED RAPID AND INTENSE THUNDERSTORM DEVELOPMENT ACROSS CENTRAL MINNESOTA. THESE STORMS WERE MOVING NORTHEAST IN THE GENERAL DIRECTION OF NORTHWEST WISCONSIN AND PINE COUNTY MINNESOTA. A PARTICULARLY SEVERE CLUSTER OF STORMS WAS NEAR REDWOOD FALLS MINNESOTA...AND WAS MOVING NORTHEAST AT NEARLY 60 MPH. THIS WOULD BRING IT TO NORTHWEST WISCONSIN SHORTLY AFTER 7 PM. IF THE STORM MAINTAINS ITS INTENSITY...IT COULD PRODUCE WIDESPREAD SEVERE WIND GUSTS AND ASSOCIATED DAMAGE. IF YOU ARE IN NORTHWEST WISCONSIN...YOU SHOULD BE ALERT FOR THE INCREASING POTENTIAL FOR SEVERE STORMS THIS EVENING. CAMPERS... BOATERS... AND OTHERS PLANNING OUTDOOR ACTIVITIES SHOULD BE ESPECIALLY WARY OF RAPIDLY CHANGING WEATHER CONDITIONS. YOU SHOULD HAVE A PLACE TO SEEK SHELTER...AND PLAN IN ADVANCE FOR ANY ADVERSE WEATHER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAMERS
Special weather statement, Jul 1, 5:51 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 551 PM CDT FRI JUL 1 2011 MNZ010-011-018-019-026-012330- CENTRAL ST. LOUIS-KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-SOUTH ITASCA- 551 PM CDT FRI JUL 1 2011 ...STRONG THUNDERSTORMS OVER ITASCA...WESTERN SAINT LOUIS AND SOUTHEASTERN KOOCHICHING COUNTIES... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIGFORK TO 6 MILES NORTHWEST OF NASHWAUK...MOVING NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. * THUNDERSTORMS WILL BE NEAR... EFFIE BY 555 PM... CRAIGVILLE BY 600 PM... STONY BROOK AND SIDE LAKE BY 610 PM... TOGO AND SNAKE TRAIL BY 615 PM... CELINA BY 620 PM... MEADOW BROOK BY 625 PM... GREANEY AND LINDEN GROVE BY 630 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4826 9311 4785 9247 4734 9323 4776 9387 BERDES
Special weather statement, Jul 1, 6:09 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
609 PM CDT FRI JUL 1 2011
MNZ037-WIZ001-020000-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
609 PM CDT FRI JUL 1 2011
...STRONG THUNDERSTORMS AFFECTING TWIN PORTS...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF OLIVER...MOVING NORTHEAST AT 25
MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.
* THE THUNDERSTORM WILL BE NEAR...
NEW DULUTH AND SOUTH RANGE BY 615 PM...
SUPERIOR AND WEST DULUTH BY 625 PM...
HERMANTOWN BY 630 PM...
DULUTH BY 635 PM...
ARNOLD BY 650 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4655 9229 4691 9226 4687 9194 4686 9194
4678 9207 4673 9204 4669 9196 4670 9186
4648 9205
BERDESLocal storm report, Jul 1, 6:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 15 E HINCKLEY 46.01N 92.63W
07/01/2011 M3.00 INCH PINE MN TRAINED SPOTTER
LARGEST HAILSTONE SIZE 3.5 INCHES MEASURED.
&&
KKLocal storm report, Jul 1, 6:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
635 PM CDT FRI JUL 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL SUPERIOR 46.70N 92.06W
07/01/2011 M0.88 INCH DOUGLAS WI TRAINED SPOTTER
39TH AND US HIGHWAY 2
&&
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:01 PM CDT | Areal Flood Advisory | DLH | Douglas | 4 hr |
| Jul 1, 7:04 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 41 min |
| Jul 1, 7:27 PM CDT | Flash Flood Warning | DLH | Douglas | 4 hr |
| Jul 1, 7:30 PM CDT | Tornado Warning | DLH | Burnett, Douglas | 30 min |
| Jul 1, 7:37 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 38 min |
| Jul 1, 7:41 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 49 min |
| Jul 1, 7:47 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Burnett, Douglas, Iron, Price and 2 more | 58 min |
| Jul 1, 8:15 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 60 min |
| Jul 1, 8:18 PM CDT | Areal Flood Advisory | DLH | Bayfield, Douglas | 3 hr |
| Jul 1, 8:40 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Price, Sawyer | 65 min |
| Jul 1, 8:52 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 53 min |
| Jul 1, 9:46 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Burnett, Douglas, Price, Sawyer and 1 more | 59 min |
| Jul 1, 7:58 PM CDT | Special Weather Statement | DLH | 32 min | |
| Jul 1, 8:20 PM CDT | Special Marine Warning | DLH | 85 min | |
| Jul 1, 9:14 PM CDT | Special Marine Warning | DLH | 91 min | |
| Jul 1, 9:23 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 37 min |
| Jul 1, 9:59 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 46 min |
| Jul 1, 10:10 PM CDT | Special Marine Warning | DLH | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.